Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 340, NWS Shreveport, LA

November 26, 2003Sabine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2003, 7:49 PM CST for Sabine County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2003, 7:49 PM CST (01:49 UTC)
Expired
Nov 26, 2003, 8:15 PM CST
In force
26 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 6:55 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270149
SVRSHV
TXC403-270215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CST WED NOV 26 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS

* UNTIL 815 PM CST

* AT 748 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR PINELAND...OR ABOUT 14
  MILES SOUTHWEST OF HEMPHILL...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES WEST OF HEMPHILL AT 800 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN 
DIAMETER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS
UNTIL 815 PM CST.

LAT...LON 3138 9401 3118 9401 3134 9370 3151 9386

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 7:44 PM CST, 5 minutes earlier.

Area forecast discussion, Nov 26, 7:44 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CST WED NOV 26 2003

.DISCUSSION...
HAVE UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH.
ALSO RAISED POPS IN WATCH AREA TO LIKELY. TEMPS NEEDED
A SLIGHT ADJUSTMENT DOWNWARD...AS CURRENT READINGS CLOSE
TO LOWS...AND WITH RAIN...TEMP DEWPOINT SPREAD COULD CLOSE UP.

&&

.PREV DISCUSSION...

MOISTURE ON THE INCREASE IN SOUTHERLY FLOW. HOWEVER...STABLE LAYER
OF AIR CAPPING OFF CONVECTIVE DEVELOPMENT AROUND 7 TO 10K. THUS FAR
THIS AFTERNOON...RESULT HAS BEEN ONLY A FEW SPRINKLES OF LIGHT
RAIN...AND NO THUNDER...DESPITE RATHER STRONG VERTICAL VELOCITY
FIELDS. IF CONVECTIVE ACTIVITY IS ABLE TO ESTABLISH A FOOTHOLD...
IMPRESSIVE LOW LEVEL DIRECTIONAL WIND SHEAR MAY INDUCE STORM
ROTATION. INSTABILITY SHOULD LIMIT SEVERE DEVELOPMENT MAINLY SOUTH
OF INTERSTATE 20. AS THIS DEVELOPMENT SLOW TO TAKE PLACE...MODEL
TRENDS SUGGEST ACTIVITY OVER PORTIONS OF NORTH LA MAY EXTEND INTO
THANKSGIVING MORNING.
UPPER RIDGING OFF CA COAST WILL ESTABLISH A DEEP NW FLOW REGIME...
ALLOWING ENOUGH DRY AIR TO KEEP A MOSTLY CLEAR SKY FOR MOST OF
THE WEEKEND. A SHORTWAVE WHIPPING ACROSS NORTHERN AR AND OK
FINALLY BY MIDWEEK SO PUT IN SLIGHT CHANCE SHOWERS...MAINLY NORTH
OF INTERSTATE 30.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  73  40  60 /  60  20   0   0
MLU  63  73  42  60 /  40  40   0   0
TXK  63  70  38  60 /  60  20   0   0
TYR  61  69  38  60 /  60   0   0   0
LFK  66  74  41  62 /  60   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Nov 26, 12:00 PM CST, 7 hours 49 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED NOV 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING ACROSS
EAST TEXAS EARLY THIS EVENING...SPREADING NORTHEAST
ACROSS NORTHERN LOUISIANA TONIGHT. SOME OF THESE STORMS COULD BE
STRONG TO SEVERE...POSSIBLY PRODUCING STRONG AND DAMAGING WINDS. A
FEW STORMS COULD ALSO PRODUCE HAIL. THE MAIN THREAT AREA
FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF A LINE FROM
JACKSONVILLE TEXAS TO NEAR MONROE LOUISIANA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TODAY INTO TONIGHT.

In the hours before

Special weather statement, Nov 26, 3:45 PM CST, 4 hours 4 minutes before
TXZ149>153-165>167-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST WED NOV 26 2003

...TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM...

A TORNADO WATCH FOR ANGELINA...CHEROKEE...NACOGDOCHES...
PANOLA...RUSK...SABINE...SAN AUGUSTINE...AND SHELBY COUNTIES IN
NORTHEAST TEXAS...WILL CONTINUE UNTIL 7 PM. ALTHOUGH THUNDERSTORM
DEVELOPMENT THUS FAR THIS AFTERNOON HAS BEEN DELAYED DUE TO A STABLE
LAYER OF AIR ALOFT...CONDITIONS REMAIN FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON.

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.